MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 32MM X 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 32MM X 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71339548
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to infection one month after the primary procedure.R3 0 degree xlpe acetabular liner 32mm id x od 48mm was explanted.
 
Additional Manufacturer Narrative
It was reported that revision surgery was performed due to infection one month after the primary procedure.The associated devices, used in treatment, were not returned for evaluation.Thus the product analysis could not be performed.A review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.The devices were sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.This reported failure has been identified in the instructions for use and risk management files.No relevant supporting documentation was provided, therefore a thorough medical investigation could not be performed.Infection, a potential complication associated with any surgery, can occur and possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
R3 0 DEG XLPE ACET LNR 32MM X 48MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9833778
Report Number1020279-2020-00865
Device Sequence Number11545734
Product Code JDI
UDI-Device Identifier03596010598790
UDI-Public03596010598790
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71339548
Device Catalogue Number71339548
Device Lot Number17JM04609
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1